Parkinson's Disease Drug Recalled by Teva Because it May be 'Superpotent'Aug 28, 2014
One lot of Teva Pharmaceuticals’ generic Parkinson’s disease combination drug carbidopa/levodopa is being recalled. According to the recall notice posted on the U.S. Food and Drug Administration’s (FDA) website, the reason for the recall is “Failed Tablet/Capsule Specifications: Teva is recalling one lot of Carbidopa and Levodopa Tablets USP, 25mg/100mg due to the potential for superpotent tablets.” Stability testing showed that recalled drugs might have too much active ingredient.
The recalled lot includes 3,881 bottles of carbidopa/levodopa 25 mg/100 mg. The recall is classified as Class II, meaning that exposure to the product could lead to “temporary or medically reversible adverse health consequences or where the probability of serious adverse health consequences is remote” according to the FDA.
Israel-based Teva has issued a number of recalls this year. Nearly 130,000 cartons of its Tev-Tropin human growth hormone was recalled in June due to potential oil contamination. The company also recalled 1 million bottles of its generic Eli Lilly’s Cymbalta in April.
Teva intends to eliminate roughly $2 billion in costs and is currently undergoing major restructuring, FiercePharma reports. The company is working to achieve this aim by significantly reducing its manufacturing network. Teva expects to close about half of its 75 plants in the next 5 years, said CFO Eyal Desheh to analysts. Simultaneously, the company is building new facilities in areas where the market is growing, such as Russia.